Tornadoes · United States · Indiana · 2013
EF0 tornado, Allendale to Riley, Indiana, May 9, 2013
From Allendale to Riley, this EF0 tornado ran 0.1 miles across Vigo County on May 9, 2013, touching down at 8:24 PM EDT and reaching 20 yards wide. It killed nobody, and did $2,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 9, 2013
- Touchdown
- 8:24 PM EDT (00:24 UTC)
- Lifted
- 8:25 PM EDT (00:25 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- County
- Vigo County
- Touchdown point
- 39.388, -87.310
- Lift-off point
- 39.389, -87.312
- Record number
- 1305091824-01
The damage survey
2 damage points were recorded along this path by NWS IND, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
- Tree had rotted trunk near base. Nearby large tree limbs downed.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A thunderstorm squall line produced two small, brief tornadoes Wednesday evening near Terre Haute. The first touchdown occurred near 815 PM EDT along East Curry Road near Hultz Road about 5 miles south of Terre Haute. The tornado was observed by a storm spotter and caused damage to several trees. The tornado was rated an EF0 with winds around 80 mph. A second tornado from the same storm occurred near 825 PM EDT in Riley, about 5 miles southeast of Terre Haute. This tornado was observed by Riley volunteer fireman in a field just west of their fire station. The second tornado destroyed a small shed and downed several tree limbs. This tornado was rated an EF0 with associated winds also around 80 mph.||A cluster of showers and thunderstorms also produced a singular wind damage and hail report from central Indiana.
The tornado touchdown occurred along East Curry Road near Hultz Road, about five miles south of Terre Haute. The tornado was observed by a storm spotter and caused damage to several trees. It was rated an EF-0 with associated winds around 80 mph.
The Riley Fire Department reported a tornado traveling northwest through a field, west of the town of Riley. This tornado leveled a storage shed and downed several tree limbs at a residence off of East Gross Road, near State Road 159. This tornado was rated an EF-0 with associated winds around 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:52 UTC | 00:15 UTC | Severe Thunderstorm Warning | IND |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the tornado touched down at May 9, 7:00 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 9, 7:00 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EDT THU MAY 9 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 246 PM EDT THU MAY 9 2013 A SURFACE LOW FROM SOUTHWEST OF ILLINOIS MERGES WITH A COLD FRONT FROM THE UPPER MIDWEST. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS WILL DOMINATE THE FORECAST THROUGH SATURDAY. THAT IS WHEN A STRONGER...BUT DRY COLD FRONT IS PROGGED TO SWEEP ACROSS CENTRAL INDIANA. IN ITS WAKE...COOLER AND DRY WEATHER WILL PERSIST INTO THE BEGINNING OF NEXT WEEK. ANOTHER SYSTEM WILL APPROACH THE REGION LATE NEXT WORK WEEK. && .NEAR TERM /LATE THIS AFTERNOON THROUGH TONIGHT/... ISSUED AT 246 PM EDT THU MAY 9 2013 SPC CONTINUES TO KEEP MOST OF CENTRAL INDIANA UNDER A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE REST OF THE DAY ONE OUTLOOK. 850MB JET HAS WEAKENED SIGNIFICANTLY FROM PREVIOUS MODELS RUNS...THEREFORE LIMITING THE LIFT WITH THE COLD FRONT AFTER 00Z. ALSO THE WEAK SCATTERED ACTIVITY WE ARE HAVING THIS AFTERNOON IN THE WARM SECTOR COULD INHIBIT DEVELOPMENT LATER THIS EVENING. DECENT SOUTHWESTERLY FLOW ALLOWED TEMPS TO WARM INTO THE UPPER 70S EARLIER THIS AFTERNOON...HOWEVER THESE ARE ALREADY FALLING THANKS TO CLOUDS AND PRECIPITATION. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS STILL APPEARS TO BE LATER THIS EVENING WITH COLD FRONTAL PASSAGE AND HAVE CONTINUED THE LIKELY POPS ALREADY IN PLACE DURING THIS TIME. SEVERE THREAT MAY BE SOMEWHAT DIMINISHED BASED ON RECENT TRENDS...HOWEVER SMALL HAIL AND SOME DAMAGING WINDS AND VERY HEAVY RAINFALL WITH ANY OF THE THUNDERSTORMS IS STILL POSSIBLE. LOWS TONIGHT AROUND 60. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 246 PM EDT THU MAY 9 2013 AFOREMENTIONED COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS CENTRAL INDIANA EARLY TOMORROW. INSTABILITY WILL START TO WANE OVER THE NORTHWEST PORTIONS OF THE FORECAST AREA THROUGH THE COURSE OF THE DAY ON FRIDAY. AS A RESULT...SPC SHIFTED THE SLIGHT RISK FOR SEVERE WEATHER THREAT TO WELL EAST OF THE THE IND CWA. THEREFORE...SLOWLY TRENDED THUNDERSTORMS OUT OF FORECAST FROM NORTHWEST TO SOUTHEAST...KEEPING THE BEST CHANCES FOR CONVECTION ALONG AND AHEAD OF THE FRONT. THERE WILL BE A BRIEF LULL IN ACTIVITY SATURDAY MORNING. A SECONDARY (MUCH DRIER) COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON...TRIGGERING ADDITIONAL RAIN SHOWERS. HOWEVER...MOISTURE STILL APPEARS LIMITED...SO ANY SHOWERS THAT DO DEVELOP WILL BE LIGHT AND SHORT-LIVED. WENT WITH 20-30% POPS SATURDAY AFTERNOON AND THEN A DRY FORECAST BY SATURDAY NIGHT...AND ACTUALLY FOR THE REST OF THE WEEKEND. DRY COOL WEATHER TO FINISH UP THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE ON SATURDAY. STRONG CANADIAN HIGH PRESSURE AND A BROAD UPPER TROUGH WILL BRING MUCH COOLER AIR SOUTH INTO THE OHIO VALLEY SUNDAY. HIGH TEMPS WILL LIKELY REMAIN IN THE 50S TO NEAR 60 ON SUNDAY WITH STRONG COLD ADVECTION AND GUSTY NORTHWEST WINDS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 224 PM EDT THU MAY 9 2013 AFTER A BIT OF A MORE ACTIVE PERIOD...THE LONG TERM PERIOD IS LIKELY TO BE CHARACTERIZED BY THE BOTTOMING OUT OF THE WEEKEND COOL DOWN...FOLLOWED BY A STEADY WARMUP THROUGH NEXT WEEK AFTER A COOL WEEKEND. ALLBLEND INITIALIZATION HANDLED THINGS FAIRLY WELL. SHOULD SEE VERY TRANQUIL WEATHER EARLY IN THE WEEK AS A BROAD AREA OF HIGH PRESSURE SLIDES ACROSS THE REGION. LATE IN THE PERIOD...A BOUNDARY WILL SLOWLY DROP THROUGH THE AREA AND PROVIDE THUNDERSTORM CHANCES THROUGHOUT THE LATTER HALF OF THE WEEKEND. && .AVIATION /DISCUSSION FOR THE 100000Z TAFS/... ISSUED AT 650 PM EDT THU MAY 9 2013 UNSETTLED WEATHER PATTERN EXPECTED DURING THIS TAF PERIOD WITH SEVERAL PERIOD OF MVFR TO IFR CONDITIONS POSSIBLE. RADAR TRENDS SHOW CONVECTION OVER SOUTHERN ILLINOIS POISED TO PUSH INTO CENTRAL INDIANA DURING THE FIRST THREE HOURS OF THE TAF PERIOD. THE STORMS SHOULD NOT GROW IN INTENSITY AS THE ATMOSPHERE SHOULD BE MORE STABLE DUE TO THE EARLIER ROUND OF RAIN AND LOSS OF DAYTIME HEATING. STILL A ROUND OF TSRA WILL EFFECT THE HUF AND BMG SITES...AS WELL AS POSSIBLE IND. MVFR VISIBILITIES AND CIGS ARE LIKELY WITH ANY STORM. HIGH DEWPOINTS ACRE EXPECTED TO REMAIN ACROSS THE AREA TONIGHT LEADING TO LOW DEW POINT DEPRESSIONS. GIVEN THE RECENT RAINS THIS WILL RESULT IN SOME PATCHY FOG OVERNIGHT...PARTICULARLY AT HUF...LAF AND BMG. AFTER MORNING FOG BURNS OFF...YET ANOTHER TROUGH IS EXPECTED TO PUSH ACROSS CENTRAL INDIANA. FORECAST SOUNDINGS THEN ONCE AGAIN POINT TO STEEP LAPSE RATES AND FAVORABLE CONDITIONS FOR CONVECTION. THUS WILL PAIN YET ANOTHER WINDOW OF VCTS DURING FRIDAY AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....NIELD AVIATION...JP
Hazardous weather outlook, May 9, 5:53 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 PM EDT THU MAY 9 2013 INZ043-044-051-060-067-101000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 553 PM EDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: RIVER FLOODING. STRONG TO SEVERE THUNDERSTORMS. HAZARDS: RIVER FLOODING...WITH SOME LOCAL ROADS CLOSED DUE TO FLOODING. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. TIMING: FLOODING ONGOING. THUNDERSTORMS TONIGHT. THE BEST CHANCES FOR SEVERE STORMS THROUGH ABOUT 900 PM EDT. DISCUSSION: RIVER FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT IN THE WARM SECTOR OF A SURFACE LOW. SOME OF THE STORMS COULD BECOME SEVERE AT TIMES EARLY THIS EVENING WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES FRIDAY AND FRIDAY NIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE STRONG WITH CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND BRIEF DOWNPOURS. RIVER FLOODING WILL BE ONGOING IN SOME LOCATIONS THIS WEEK. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: A COLD FRONT WILL PASS ACROSS CENTRAL INDIANA ON FRIDAY AND FRIDAY NIGHT TRIGGERING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH ABOUT 900 PM EDT TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-045>049-052>057-061>065-068>072-101000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 553 PM EDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING... HEAVY DOWNPOURS. TIMING: THUNDERSTORMS TONIGHT. THE BEST CHANCES FOR SEVERE STORMS THROUGH ABOUT 900 PM EDT. DISCUSSION: SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT IN THE WARM SECTOR OF A SURFACE LOW. SOME OF THE STORMS COULD BECOME SEVERE AT TIMES EARLY THIS EVENING WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES FRIDAY AND FRIDAY NIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE STRONG WITH CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND BRIEF DOWNPOURS. DISCUSSION: A COLD FRONT WILL PASS ACROSS CENTRAL INDIANA ON FRIDAY AND FRIDAY NIGHT TRIGGERING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH ABOUT 900 PM EDT TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 9, 7:36 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT THU MAY 9 2013
INZ043-044-051-052-060-061-100015-
CLAY-GREENE-PARKE-SULLIVAN-VERMILLION-VIGO-
736 PM EDT THU MAY 9 2013
...STRONG THUNDERSTORM ADVISORY FOR CLAY...WESTERN GREENE...PARKE...
SULLIVAN...SOUTHERN VERMILLION AND VIGO COUNTIES UNTIL 815 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST UNION...OR 11 MILES SOUTH OF
MARSHALL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
SULLIVAN...
LINTON...
BRAZIL...
CLINTON...
ROCKVILLE...
CARLISLE...
PAXTON...
SHELBURN...
PLEASANTVILLE...
PRAIRIETON...
FARMERSBURG...
DUGGER...
PIMENTO...
HYMERA...
WEST TERRE HAUTE...
VICKSBURG...
COALMONT...
INDIANA STATE UNIVERSITY...
RILEY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3995 8709 3987 8709 3986 8707 3985 8701
3949 8702 3932 8706 3917 8705 3891 8724
3890 8751 3974 8754
TIME...MOT...LOC 2336Z 243DEG 28KT 3924 8768
PUMAThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
0.4 hours before the tornado, 139 km from the path. May 10, 2013.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 801 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
- 0-3 km lapse rate
- 6.2 K/km
Lincoln, IL (KILX), 12:00Z
11.6 hours after it, 139 km from the path. May 10, 2013.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 60 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.6 K/km
The surface observations
Terre Haute (HUF), 7 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:53 UTC | 65 | 60 | 120° 6 kt | 1012.2 | ||
| 23:53 UTC | 65 | 61 | 120° 8 kt | 1011.5 | VCTS -RA | |
| 00:28 UTC | 64.4 | 60.8 | 250° 3 kt | 1011.9 | +TSRA BR | |
| 00:31 UTC | 64.4 | 62.6 | 240° 15 kt | 20 | 1012.2 | +TSRA BR |
| 00:53 UTC | 61 | 59 | 180° 6 kt | 18 | 1012.2 | VCTS RA BR |
| 00:56 UTC | 60.8 | 59 | 170° 6 kt | 1012.2 | -RA BR | |
| 01:39 UTC | 60.8 | 57.2 | 0° 0 kt | 1012.5 | -RA | |
| 01:53 UTC | 61 | 59 | 0° 0 kt | 1012.9 | -RA | |
| 02:11 UTC | 60.8 | 57.2 | 170° 3 kt | 1012.9 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Indianapolis radar (KIND), 95 km away, was scanning. The volume nearest the touchdown began at 00:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:20 UTC | TSTM WND DMG | 3 S Terre Haute | Vigo, IN | TREES REPOERTED DOWN NEAR US41 AND CARLISE RD. SPOTTER REPORTS POSSIBLE TORNADO. |
| 00:29 UTC | TORNADO | Riley | Vigo, IN | RILEY FIRE DEPARTMENT REPORTS TORNADO...POSSIBLY STRIKING A HOME. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of May 9, 2013
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 9 | 4:31 PM EDT | EF0 | Norfolk, MA | 0.4 | 50 | $20,000 | ||
| May 9 | 5:00 PM CDT | EF0 | Kiowa, OK | 0.1 | 10 | |||
| May 9 | 3:30 PM PDT | EF0 | Wallowa, OR | 0.1 | 10 | |||
| May 9 | 5:41 PM CDT | EF0 | Christian, IL | 0.6 | 20 | |||
| May 9 | 6:21 PM CDT | EF0 | Jackson, OK | 0.1 | 20 | |||
| May 9 | 8:14 PM EDT | EF0 | Vigo, IN | 0.1 | 20 | $2,000 | ||
| May 9 | 11:35 PM CDT | EF0 | Beauregard Parish, LA | 1.0 | 20 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.